MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I16-30
Medical Device Problem Codes Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Unspecified Infection (1930); Renal Failure (2041)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately seven (7) years post initial procedure at routine follow-up, the computerized tomography scan identified a type iiia endoleak of the bifurcated stent graft and a type ia of the vela suprarenal.Reintervention has not yet been planned.The patient is doing well.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received a one (1) afx bifurcated stent graft and one (1) afx vela suprarenal stent graft for evaluation.The devices were shipped in a separate biohazard returned bag within a one (1) box.Blood and tissue residue were present upon receipt.The devices were decontaminated.A visual analysis was performed.The afx bifurcated stent graft was received damaged.One of the limbs was completely cut off.The afx vela suprarenal stent graft was also received damaged.A large hole was present in the middle of the graft and the stent was deformed in the same area.The damage to both devices most likely occurred when being explanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak of the aortic components with complete separation and graft explant was confirmed.The type 1a endoleak could not be confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 13.5mm and migration also occurred.The sac growth and migration were discovered during the review of the computed tomography (ct) scan.Procedure-related harms for this complaint are hypotension, abnormal blood loss, cerebral vascular accident, sepsis, and acute kidney injury on chronic kidney disease.The final patient status was reported as being discharged home from rehabilitation.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately seven (7) years post initial procedure at routine follow-up, the computerized tomography scan identified a type iiia endoleak of the bifurcated stent graft and a type ia of the vela suprarenal.Reintervention has not yet been planned.The patient is doing well.Additional information: an open repair with the explant of the devices was completed on 11apr2022.The patient was reported as doing well.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13978304
Report Number2031527-2022-00073
Device Sequence Number20341309
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)171027
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2017
Device Model NumberBA28-70/I16-30
Device Lot Number1265923024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1259053010)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexFemale